×

zbMATH — the first resource for mathematics

On a class of nonlocal nonlinear elliptic problems. (English) Zbl 0765.35021
(Authors’ summary:) We give a direct approach to the solvability of a class of nonlocal problems which admit a formulation in terms of quasi- variational inequalities. We are motivated by nonlinear elliptic boundary value problems in which certain coefficients depend, in a rather general way, on the solution itself through global quantities like the total mass, the total flux or the total energy. We illustrate the existence results with several applications, including an implicit Signorini problem for steady diffusion of biological populations and a class of operator equations in nonlinear mechanics. We also discuss the non- uniqueness of the solutions.
Reviewer: M.Biroli (Monza)

MSC:
35J85 Unilateral problems; variational inequalities (elliptic type) (MSC2000)
35R35 Free boundary problems for PDEs
49J40 Variational inequalities
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] R. A. ADAMS, Sobolev Spaces. Academie Press, New York, 1975. Zbl0314.46030 MR450957 · Zbl 0314.46030
[2] C. BAIOCCHI & A. CAPELO, Variational and Quasi-variational Inequalities, J. Wiley, Chichester & New York, 1984 (translation of the 1978 italian edition). Zbl0551.49007 MR745619 · Zbl 0551.49007
[3] A. BENSOUSSAN & J. L. LIONS, Contrôle impulsionnel et inéquations quasi-variationnelles, Dunod, Paris, 1982. Zbl0491.93002 MR673169 · Zbl 0491.93002
[4] H. BRÉZIS, Analyse fonctionnelle. Théorie et applications, Masson, 1983. Zbl0511.46001 MR697382 · Zbl 0511.46001
[5] H. BRÉZIS, Problèmes unilatéraux. J. Math. Pures Appl. 51 (1972), 1-168. Zbl0237.35001 MR428137 · Zbl 0237.35001
[6] M. CHIPOT, Variationnal Inequalities and flow in Porous Media, Springer Verlag, New York, 1984. Zbl0544.76095 MR747637 · Zbl 0544.76095
[7] M. CHIPOT & G. MICHAILLE, Uniqueness results and monotonicity properties for strongly nonlinear variational inequalities, Ann. Scuola Norm. Sup. Pisa (1989). Zbl0699.35113 · Zbl 0699.35113
[8] M. CHIPOT & J. F. RODRIGUES (to appear).
[9] J. G. EIESLEY, Nonlinear vibrations of beams and rectangular plates, Z. Angew. Math. Phys. 15 (1964), 167-175. Zbl0133.19101 MR175375 · Zbl 0133.19101
[10] D. GILBARG & N. S. TRUDINGER, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, New York, 1983. Zbl0562.35001 MR737190 · Zbl 0562.35001
[11] M. GURTIN & R. C. MCCAMY, On the diffusion of biological populations, Math. Biosc. (1977), 199-211. Zbl0362.92007 · Zbl 0362.92007
[12] J. L. JOLY & U. MOSCO, A propos de la régularité des solutions de certaines inéquations quasi-variationnelles, J. Funct. Anal. 34 (1979), 107-137. Zbl0425.49018 MR551113 · Zbl 0425.49018
[13] D. KINDERLEHRER & G. STAMPACCHIA, An Introduction to Variational Inequalities and their Applications, Academic Press, 1980. Zbl0457.35001 MR567696 · Zbl 0457.35001
[14] L. A. MEDEIROS, On a new class of nonlinear wave equations, J. Math. Anal. Appl., 69 (1979), 252-262. Zbl0407.35051 MR535295 · Zbl 0407.35051
[15] U. MOSCO, Implicit variational problems and quasi-variational inequalities. In < Nonlinear Operators and the Calculus of Variation > , Lecture Notes in Math. n^\circ 543, Springer Verlag (1976), 83-156. Zbl0346.49003 MR513202 · Zbl 0346.49003
[16] J. LERAY & J. L. LIONS, Quelques résultats de Visik sur les problèmes elliptiques non linéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France, 93 (1965), 97-107. Zbl0132.10502 MR194733 · Zbl 0132.10502
[17] J. L. LIONS, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod-Gauthier-Villars, Paris, 1969. Zbl0189.40603 MR259693 · Zbl 0189.40603
[18] J. NECAS, Introduction to the Theory of Nonlinear Elliptic Equations, John Wiley Interscience, New York, 1986. Zbl0643.35001 MR874752 · Zbl 0643.35001
[19] J. F. RODRIGUES, Obstacle Problems in Mathematical Physics. North Holland, Amsterdam, 1987. Zbl0606.73017 MR880369 · Zbl 0606.73017
[20] N. YOSIDA, On the zeros of solutions of beam equations. Ann. Mat. Pura Appl. 151 (1988), 389-398. Zbl0683.73031 MR964521 · Zbl 0683.73031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.